Article Text

PDF
Bilateral upper eyelid ectropion associated with blepharospasm
  1. S Koh,
  2. J Hosohata,
  3. Y Tano
  1. Department of Ophthalmology, Osaka University Medical School, Suita, Japan
  1. Correspondence to: J Hosohata Department of Ophthalmology, Osaka University Medical School, Room E7, 2-2 Yamadaoka, Suita 565-0871, Japan; hosohata{at}ophthal.med.osaka-u.ac.jp

Statistics from Altmetric.com

An unusual case of bilateral upper eyelid ectropion thought to be caused by blepharospasm is described. Botulinum A toxin injection yielded a good clinical response. A hypothesis for the pathogenesis of this condition is discussed.

Ectropion in adults typically affects the lower eyelid and is thought to result primarily from involution, paralysis and cicatrisation.1,2 We report an unusual case of bilateral upper eyelid ectropion associated with blepharospasm in an elderly man who responded to treatment with botulinum A toxin.

Case report

A 73-year-old man was referred to our clinic with bilateral upper eyelid ectropion. The ophthalmic history showed that his symptoms started about 5 years earlier and that he had been treated unsuccessfully with lubricants …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.